Reliable error estimation for Sobol' indices - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Statistics and Computing Year : 2018

Reliable error estimation for Sobol' indices

Abstract

In the field of sensitivity analysis, Sobol’ indices are sensitivity measures widely used to assess the importance of inputs of a model to its output. The estimation of these indices is often performed trough Monte Carlo or quasi-Monte Carlo methods. A notable method is the replication procedure that estimates first-order indices at a reduced cost in terms of number of model evaluations. An inherent practical problem of this estimation is how to quantify the number of model evaluations needed to ensure that estimates satisfy a desired error tolerance. This paper addresses this challenge by proposing a reliable error bound for first-order and total effect Sobol’ indices. Starting from the integral formula of the indices, the error bound is defined in terms of the discrete Walsh coefficients of the different integrands. We propose a sequential estimation procedure of Sobol’ indices using the error bound as a stopping criterion. The sequential procedure combines Sobol’ sequences with either Saltelli’s strategy to estimate both first-order and total effect indices, or the replication procedure to estimate only first-order indices.
Fichier principal
Vignette du fichier
Manuscript.pdf (493.81 Ko) Télécharger le fichier
Origin : Files produced by the author(s)
Loading...

Dates and versions

hal-01358067 , version 1 (30-08-2016)
hal-01358067 , version 2 (05-01-2017)

Identifiers

Cite

Lluís Antoni Jiménez Rugama, Laurent Gilquin. Reliable error estimation for Sobol' indices. Statistics and Computing, 2018, 28 (4), pp.725-738. ⟨10.1007/s11222-017-9759-1⟩. ⟨hal-01358067v2⟩
368 View
540 Download

Altmetric

Share

Gmail Facebook X LinkedIn More